Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 24, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 26, 2005, 5:48 PM MDT for El Paso County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2005, 5:48 PM MDT (23:48 UTC)
- Expired
- Aug 26, 2005, 6:48 PM MDT
- In force
- 60 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 605 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:05 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 26, 3:05 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 305 PM MDT FRI AUG 26 2005 .SYNOPSIS... HIGH PRESSURE ALOFT OVER SOUTHERN CALIFORNIA WILL ALLOW NORTH FLOW ALOFT WITH WEAK DISTURBANCES IT...TO PRODUCE SCATTERED THUNDERSTORMS ON SATURDAY AND SUNDAY...AND TO A LESSER DEGREE...ON MONDAY. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA TUESDAY AND WEDNESDAY AND SHOULD LIMIT THUNDERSTORMS TO JUST A FEW OVER THE MOUNTAINS. && .DISCUSSION... WV IMAGERY SHOWS MOISTURE PLUME IN DEFORMATION ZONE WITH THE PLUME EXTENDING FROM THE SOUTHERN BOOTHEEL TO THE SACRAMENTO MOUNTAINS AND EASTWARD. AIRMASS REMAINS FAIRLY MOIST AND NICELY UNSTABLE...HENCE SOME STRONG EARLY AFTERNOON STORMS DEVELOPED OVER THE SACS...LIKELY HELPED BY DRY AIR INTRUSION AND MID LEVELS. MODELS STILL SHOWING MAIN UPPER HIGH REFORMING OVER SOUTHERN CALIFORNIA AND BRINGING THE CWA UNDER WEAK NORTHERLY FLOW SATURDAY AND SUNDAY. ETA/GFS BOTH BRINGING SEVERAL SHORT WAVES DOWN IN THE NORTHERLY FLOW...AND BOTH CONTINUE TO SHOW STRONG UPPER LOW WITH LIKELY MCS OVER EASTERN NEW MEXICO AND THE TEXAS PANHANDLE SUNDAY AFTERNOON. THE MODELS ARE SHOWING NICE COLD POOL UNDER THE FEATURE AND WITH THE PRESSURE GRADIENTS AND LOW LEVEL TRAJECTORIES IT APPEARS THE CWA COULD GET STRONG OUTFLOWS SUNDAY NIGHT. BOTTOM LINE WILL GO SCATTERED EAST/ISOLATED WEST ON BOTH DAYS. NORTHERLY FLOW REMAINS OVER THE CWA ON MONDAY BUT BEHIND THE STRONG UPPER LOW...WILL LIKELY SEE SOME SUBSIDENCE AND HENCE BIT LOWER POPS. PACIFIC NORTHWEST TROUGH BEGINS PUSHING THE RIDGE BACK EAST OVER THE CWA TUESDAY AND BEYOND...WITH THE CENTER OVER THE AREA ON WEDNESDAY. WILL JUST CONTINUE MOUNTAIN POPS FOR THESE DAYS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 98 73 95 75 / 30 10 20 20 20 SIERRA BLANCA TX 68 86 64 85 64 / 30 20 30 30 30 LAS CRUCES 71 95 70 94 71 / 30 10 20 10 20 ALAMOGORDO 72 91 68 91 71 / 30 30 30 20 30 CLOUDCROFT 50 71 48 69 46 / 30 30 30 30 30 TRUTH OR CONSEQUENCES 68 94 67 93 69 / 10 20 20 10 20 SILVER CITY 63 89 60 88 64 / 10 20 10 10 10 DEMING 68 96 70 97 69 / 20 10 10 10 10 LORDSBURG 66 96 68 97 69 / 10 10 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... .NM, TX...NONE. && 17 HEFNER
Hazardous weather outlook, Aug 26, 11:05 AM MDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1105 AM MDT FRI AUG 26 2005 NMZ022>025-030>032-TXZ055-056-262258- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1105 AM MDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... EXPECT SCATTERED THUNDERSTORMS EAST OF EL PASO THIS AFTERNOON AND THIS EVENING...WITH ISOLATED THUNDERSTORMS ELSEWHERE. LOCAL FLOODING IS A POTENTIAL WITH THESE STORMS AS STORMS SHOULD BE VERY SLOW MOVING TODAY. A FEW STORMS MAY APPROACH SEVERE WITH HAIL...MAINLY EAST OF EL PASO. .DAYS TWO THROUGH SEVEN... SATURDAY/SUNDAY...EXPECT SCATTERED THUNDERSTORMS EAST OF THE RIO GRANDE VALLEY...WITH A FEW APPROACHING SEVERE...AND ISOLATED THUNDERSTORMS TO THE WEST. ISOLATED THUNDERSTORMS ON MONDAY AND THEN MAINLY JUST ISOLATED MOUNTAIN THUNDERSTORMS TUESDAY AND WEDNESDAY. ISOLATED THUNDERSTORMS ALL AREAS AGAIN ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Aug 26, 4:46 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 446 PM MDT FRI AUG 26 2005 NMZ024-032-TXZ055-056-262330- EL PASO-HUDSPETH-SOUTHERN DESERT-TULAROSA BASIN/SOUTHERN DESERT- ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING THROUGH EL PASO AND HUDSPETH COUNTIES IN TEXAS AND DONA AND SOUTHERN OTERO COUNTIES OF NEW MEXICO. STRONGEST STORMS WERE NEAR THE CITY OF PASO AND HUECO TANKS IN WEST TEXAS AND NEAR RADIUM SPRINGS AND FORT BLISS IN NEW MEXICO. THE STORMS WILL PRODUCE LOCALLY HEAVY RAINS...SMALL HAIL AND WIND GUSTS TO 50 MPH WITH BLOWING DUST. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. PERSONS MUST REMEMBER NEVER TO WALK OR DRIVE ACROSS WATER COVERED ROADS BUT INSTEAD TURN AROUND AND SEEK ALTERNATE ROUTES OF TRAVEL. ROGASH
Special weather statement, Aug 26, 5:31 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 531 PM MDT FRI AUG 26 2005 NMZ024-031-032-TXZ055-056-270022- EL PASO TX-HUDSPETH TX-SOUTHERN DESERT NM- SOUTHWEST DESERT/MIMBRES BASIN NM-TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA... SOCORRO...SUNLAND PARK AND UNIVERSITY PARK 531 PM MDT FRI AUG 26 2005 ...STRONG THUNDERSTORMS CONTINUE ACROSS WESTERN TEXAS AND SOUTHERN NEW MEXICO... AT 530 PM STRONG THUNDERSTORMS CONTINUED ACROSS PORTIONS OF EL PASO AND HUDSPETH COUNTIES OF TEXAS AND DONA ANA...LUNA AND OTERO COUNTIES OF NEW MEXICO. STRONGEST STORMS WERE FROM THE EL PASO TEXAS VICINITY EAST TO AROUND HUECO TANKS AND DELL CITY. IN NEW MEXICO STRONG STORMS WERE MOVING ACROSS INTERSTATE 25 AROUND RADIUM SPRINGS AND WERE ALSO APPROACHING HIGHWAY 70 EAST OF LAS CRUCES. THUNDERSTORMS WERE ALSO MOVING ACROSS HIGHWAY 9 NEAR COLUMBUS. THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINS AND POSSIBLE SMALL HAIL WITH WIND GUSTS TO 50 MPH CAUSING BLOWING DUST. THE HEAVY RAINS MAY CAUSE STREET FLOODING RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PERSONS MUST REMEMBER NEVER TO WALK OR DRIVE ACROSS WATER COVERED ROADS BUT INSTEAD TURN AROUND AND SEEK ALTERNATE ROUTES OF TRAVEL. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:28 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 64 min |
| Aug 26, 5:57 PM MDT | Flash Flood Warning | EPZ | El Paso | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.